Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 12, 2020, 5:21 PM CDT for Pike County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 12, 2020, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Pike County, AL
The radar
The Ft Rucker radar (KEOX), 42 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS84 KBMX 122221 SPSBMX Special Weather Statement National Weather Service Birmingham AL 521 PM CDT Sun Jul 12 2020 ALZ049-050-122300- Pike AL-Barbour AL- 521 PM CDT Sun Jul 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND SOUTHWESTERN BARBOUR COUNTIES UNTIL 600 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over Brundidge, moving southeast at 35 mph. Winds around 40 mph will be possible with this storm. Locations impacted include... Brundidge, Clio, Doster, Tennille, Tarentum, Brundidge Municipal Airport and Hamilton Crossroads. LAT...LON 3165 8599 3181 8567 3162 8548 3162 8598 TIME...MOT...LOC 2221Z 308DEG 29KT 3175 8584 $$ 89^GSatterwhite
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:58 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 12, 3:58 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 358 PM CDT Sun Jul 12 2020 .SHORT TERM... /Updated at 0955 AM CDT Sun Jul 12 2020/ Multiple lines of convection currently underway as the forecasted moisture gradient and boundary builds south/southeast. The unusual orientations stem from the axis of higher pwats, one across Tennessee and the other in Central Mississippi. It is likely after the initial line moves in from the west and weakens that there will be some limited recovery, therefore, a large portion of the northern CWA will see multiple rounds of thunderstorms through this afternoon. As the day progresses, should see these multiple lines congeal into a more southwest to northeast oriented MCS as it progresses southeastward. The severe weather threat remains as instability values are high with steeper lapse rates and drier air aloft. Some hail and higher wind gusts are the main threats through the afternoon and early evening. 17/KLAWS .LONG TERM... /Updated at 0330 PM CDT Sun Jul 12 2020/ Tuesday through Sunday. An upper trof will remain over the eastern U.S. and maintain a relatively dry mid level air mass over Alabama Tuesday and Wednesday. Slightly higher moisture near the south and southwest periphery of the trof may allow for a few diurnal storms over the southern counties. Drier air aloft will allow for mixing and surface dewpoints will drop in the afternoon and keep heat indices near or just below 100 degrees Tuesday and Wednesday. As the upper ridge over the Southern Plains states expands eastward, it will push the deeper moisture on the west side of the trof axis into Alabama. This will produce more diurnal convection for the period Thursday through Sunday. The increase in heat and humidity will push heat indices back to near 105 degrees. 58/rose && .FIRE WEATHER... Shower and thunderstorm activity will continue into the evening hours across the southern counties, with a small chance of showers across the north. The rain should mostly be gone by midnight tonight. Drier mid level air will overspread the area on Monday, and only a slight chance of storms expected south of I-85. Humidity values will slightly drop on Monday as northerly winds 7-12 mph ushers in a drier air mass. Ridging aloft will suppress convective activity for all but the southern counties Tuesday and Wednesday. As the upper ridge breaks down later in the week, rain chances will increase. Minimum afternoon humidity values will range from 35 to 45 percent each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 90 68 93 68 / 10 10 0 0 0 Anniston 71 90 69 93 69 / 10 10 0 0 0 Birmingham 72 92 71 93 72 / 10 10 0 0 0 Tuscaloosa 73 93 71 94 73 / 10 10 0 10 10 Calera 72 92 70 93 71 / 20 10 0 10 0 Auburn 71 91 71 93 71 / 30 20 0 10 10 Montgomery 73 93 73 95 74 / 30 20 0 10 10 Troy 73 93 73 94 74 / 40 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 12, 4:06 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 406 PM CDT Sun Jul 12 2020 ALZ011>015-017>050-140015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 406 PM CDT Sun Jul 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe thunderstorms are possible thru 7 PM this evening across the southern half of Central Alabama. Damaging winds up to 60 mph will be the primary threat, but large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices may reach 105 degrees each afternoon Wednesday through Saturday. Take extra precautions if spending time outdoors. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will needed this afternoon and evening. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Jul 12, 4:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 WSW JACKSON SHOALS 33.53N 86.13W
07/12/2020 TALLADEGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN NORTHERN TALLADEGA
COUNTY NEAR LINCOLN AND TALLADEGA. TIME
ESTIMATED BY RADAR.
&&Local storm report, Jul 12, 4:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 1 WNW WINTERBORO 33.33N 86.22W
07/12/2020 TALLADEGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR ALPINE AND
WINTERBORO. TIME ESTIMATED BY RADAR.
&&Local storm report, Jul 12, 4:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 1 S SYLACAUGA MUNICIPAL 33.16N 86.31W
07/12/2020 TALLADEGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR SYLACAUGA. TIME
ESTIMATED BY RADAR.
&&Special weather statement, Jul 12, 4:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
448 PM CDT Sun Jul 12 2020
ALZ044-046-049-122230-
Pike AL-Montgomery AL-Bullock AL-
448 PM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR PIKE AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 8 miles southeast of Meadville, moving southeast at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Troy, Brundidge, Banks, Antioch, Linwood, Ansley, Troy Municipal
Airport, Troy University, Monticello, Orion, Josie, China Grove,
Sandfield and Mossy Grove.
LAT...LON 3189 8618 3195 8618 3207 8595 3184 8567
3181 8567 3165 8599
TIME...MOT...LOC 2147Z 314DEG 30KT 3196 8608
89^GSatterwhiteSpecial weather statement, Jul 12, 4:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
458 PM CDT Sun Jul 12 2020
ALZ046-048-050-122245-
Bullock AL-Russell AL-Barbour AL-
458 PM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BULLOCK...BARBOUR
AND SOUTHERN RUSSELL COUNTIES UNTIL 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Boot Hill to near Comer to
near Fort Benning/lawson Army Air Fld. Movement was southeast at 45
mph.
Winds around 40 mph will be possible with these storms.
Locations impacted include...
Eufaula, Midway, Clayton, Louisville, Tyler Crossroads, Pickett,
Hawkinsville, Spring Hill, Blue Springs State Park, Osco, Richards
Crossroads, White Oak, Boot Hill, Gaino, Comer, Barbour County Public
Lake Dam, Texasville, Lakepoint Resort State Park, Millers Ford and
Perote.
LAT...LON 3222 8493 3222 8497 3220 8496 3213 8506
3202 8505 3194 8508 3189 8513 3176 8513
3177 8515 3174 8521 3170 8522 3171 8541
3162 8542 3162 8548 3182 8567 3188 8566
3188 8573 3194 8579 3233 8501 3226 8489
TIME...MOT...LOC 2158Z 313DEG 37KT 3192 8574 3203 8532 3229 8492
89^GSatterwhiteSpecial weather statement, Jul 12, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 521 PM CDT Sun Jul 12 2020 ALZ049-050-122300- Pike AL-Barbour AL- 521 PM CDT Sun Jul 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND SOUTHWESTERN BARBOUR COUNTIES UNTIL 600 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over Brundidge, moving southeast at 35 mph. Winds around 40 mph will be possible with this storm. Locations impacted include... Brundidge, Clio, Doster, Tennille, Tarentum, Brundidge Municipal Airport and Hamilton Crossroads. LAT...LON 3165 8599 3181 8567 3162 8548 3162 8598 TIME...MOT...LOC 2221Z 308DEG 29KT 3175 8584 89^GSatterwhite
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:03 AM CDT | Special Weather Statement | BMX | Marion | 42 min |
| Jul 12, 9:07 AM CDT | Special Weather Statement | BMX | Lamar, Pickens | 23 min |
| Jul 12, 9:40 AM CDT | Special Weather Statement | BMX | Pickens | 35 min |
| Jul 12, 10:50 AM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Jul 12, 10:57 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 35 min |
| Jul 12, 11:18 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 57 min |
| Jul 12, 11:38 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 52 min |
| Jul 12, 11:48 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 57 min |
| Jul 12, 12:02 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 3 hr |
| Jul 12, 12:09 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 66 min |
| Jul 12, 12:11 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 64 min |
| Jul 12, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 65 min |
| Jul 12, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 61 min |
| Jul 12, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 56 min |
| Jul 12, 1:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 54 min |
| Jul 12, 1:25 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 65 min |
| Jul 12, 1:45 PM CDT | Special Weather Statement | BMX | Bibb | 45 min |
| Jul 12, 1:57 PM CDT | Special Weather Statement | BMX | Clay | 48 min |
| Jul 12, 2:00 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 46 min |
| Jul 12, 2:05 PM CDT | Special Weather Statement | BMX | Coosa | 55 min |
| Jul 12, 2:10 PM CDT | Special Weather Statement | BMX | Bibb, Greene, Hale | 50 min |
| Jul 12, 2:23 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 55 min |
| Jul 12, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 66 min |
| Jul 12, 2:40 PM CDT | Special Weather Statement | BMX | Randolph | 35 min |
| Jul 12, 2:56 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 49 min |
| Jul 12, 2:58 PM CDT | Special Weather Statement | BMX | Dallas, Perry, Sumter | 47 min |
| Jul 12, 3:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Jul 12, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Macon, Tallapoosa | 58 min |
| Jul 12, 3:43 PM CDT | Special Weather Statement | BMX | Autauga, Bullock, Elmore, Lowndes, Macon, Montgomery | 62 min |
| Jul 12, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bullock, Elmore, Lowndes, Macon, Montgomery and 1 more | 60 min |
| Jul 12, 3:52 PM CDT | Special Weather Statement | BMX | Macon, Russell | 68 min |
| Jul 12, 4:07 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Jul 12, 4:48 PM CDT | Special Weather Statement | BMX | Pike | 42 min |
| Jul 12, 4:58 PM CDT | Special Weather Statement | BMX | Barbour | 47 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.